Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2005, 5:25 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 5:25 PM MST (00:25 UTC)
- Expired
- Jul 31, 2005, 7:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 59 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 010025 FFWVEF AZC015-010230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 525 PM PDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 730 PM PDT(730 PM MST) * AT 512 PM PDT(512 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR DOLAN SPRINGS... MOVING SOUTHWEST AT 5 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN NEAR DOLAN SPRINGS AND HIGHWAY 93 BUT ADDITIONAL STORMS DEVELOPING TO THE SOUTH NEAR CHLORIDE MAY ALSO PRODUCE HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3559 11412 3573 11426 3560 11443 3543 11431 $$ JGA
2 follow-up statements
000 WGUS75 KVEF 010055 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 554 PM PDT SUN JUL 31 2005 AZC015-010230- MOHAVE AZ- 554 PM PDT SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM PDT(730 PM MST) FOR WEST CENTRAL MOHAVE COUNTY... AT 547 PM PDT(547 PM MST)...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING HEAVY RAIN AND FLASH FLOODING IN CHLORIDE. THREE-QUARTERS OF-AN-INCH OF RAIN FELL IN 15 MINUTES AND HEAVY RAIN CONTINUED TO FALL. ANOTHER THUNDERSTORM NEAR DOLAN SPRINGS CONTINUED TO PRODUCE HEAVY RAIN THERE AS WELL. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OR MORE ARE POSSIBLE NEAR DOLAN SPRINGS AND CHLORIDE AND ALONG HIGHWAY 93 NEAR CHLORIDE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3539 11410 3573 11426 3560 11443 3529 11424 $$ JGA
000 WGUS75 KVEF 010158 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 658 PM PDT SUN JUL 31 2005 AZC015-010204- MOHAVE AZ- 658 PM PDT SUN JUL 31 2005 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY IS CANCELLED... HEAVY RAINFALL HAD ENDED BY 630 PM OVER THE AREA FROM DOLAN SPRINGS TO CHLORIDE. A WEATHER SPOTTER IN DOLAN SPRINGS AND THE CHLORIDE FIRE DEPARTMENT REPORTED THAT SIGNIFICANT FLOODING WAS NO LONGER A THREAT. SOME LOW LYING AREAS MAY STILL HAVE WATER IN THEM AND MOTORISTS ARE URGED TO USE CAUTION TRAVELING IN THE AREA THIS EVENING. LAT...LON 3539 11410 3573 11426 3560 11443 3529 11424 $$ JGA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT SUN JUL 31 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN ANCHORED OVER SOUTH EASTERN COLORADO THROUGH TUESDAY ALLOWING A MOIST SOUTHERLY FLOW TO CONTINUE INTO THE AREA. THE MOIST AND UNSTABLE CONDITIONS WILL PRODUCE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AND BELOW NORMAL TEMPERATURES ACROSS MUCH OF THE REGION. && .SHORT TERM...BUSY WITH ONGOING WEATHER SO WILL BE BRIEF. MOISTURE STILL PLENTIFUL OVER EASTERN TWO THIRDS OF THE CWFA AND ACTIVE CONVECTION ONGOING. WEAK STEERING FLOW MEANS STORMS ARE PROPAGATING MORE THAN ADVECTING AND LOCALIZED FLASH FLOODING IS A CONCERN. NOT MUCH CHANGE IN STORE THROUGH THE SHORT TERM. && .LONG TERM...LOOKS LIKE NO REAL END IN SIGHT FOR THE MONSOON PATTERN. UPPER HIGH BECOMES STRETCHED OUT FROM NORTHERN NV TO KANSAS WITH A LIGHT EASTERLY FLOW OVER THE FORECAST AREA. THIS WOULD KEEP FAIRLY MOIST AND UNSTABLE AIR IN PLACE WITH A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. ERRATIC AND GUSTY WINDS IN AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC WIND SHIFTS. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN
Hazardous weather outlook, Jul 31, 12:17 PM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1217 PM PDT SUN JUL 31 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-011900- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1217 PM PDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...SUNDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...ESPECIALLY EAST OF A LINE FROM BARSTOW CALIFORNIA TO TONOPAH NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
In the hours before
Local storm report, Jul 31, 4:02 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 30 SE BAKER 34.97N 115.70W
07/31/2005 SAN BERNARDINO CA PARK/FOREST SRVC
ROADS WERE IMPASSABLE DUE TO FLASH FLOODING IN THE MOJAVE
NATIONAL PRESERVE.
0220 PM FLASH FLOOD 10 E MORONGO VALLEY 34.06N 116.42W
07/31/2005 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTERS REPORTED WATER AND MUD FLOWING
ACROSS SR62 BETWEEN YUCCA VALLEY AND MORONGO
VALLEY...WITH TRAFFIC ACCIDENTS RESULTING.
&&
BFUISThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 37 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.